Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes anxiety and dizzy spells after sniffing popper?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
Hi doctor i have ocd and i am suffering badly the last few days. What it is i sniffed a popper last week not knowing that it was a drug as i didnt know. Now when i found out i have been really ashamed and annoyed with myself as i hate drugs with a passion. I wouldnt have done this of i knew what it was. Now i am worrying that something bad might happen to me or someone else as i worry all the time and my anxiety is threw the roof sometimes as i have never been off this site since i found out. Now i start to have chest pains this week and have been dizzy aswell but dont know if this my ocd symptoms due to anxiety or not. I still have the cheat pains and occasional dizzy spells but how long will this last? Do you think i have something to worry about or not? Do you think i will be ok? Do you think it is my ocd or not as i am really worried all the time?

Please help thanks
Posted Tue, 5 Aug 2014 in Mental Health
 
 
Answered by Dr. Jonas Sundarakumar 34 hours later
Brief Answer:
Symptoms likely to be due to anxiety...

Detailed Answer:
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are very worried and distressed about your recent problems. Now, it is well known that drugs like poppers can precipitate or worsen anxiety. It is also important to understand that anxiety can present with not only psychological symptoms but also with physical or somatic symptoms. So, in my opinion, the chest pains and the dizzy spells are very likely to be due to anxiety only.

In your case, since you have an underlying OCD and hence a tendency to keep getting repeated worrisome thoughts or ruminations, this seems to be causing you more and more concern whether these symptoms may be due to something more serious. Unfortunately, these worrisome thoughts only worsen the symptoms more. Soon this becomes a vicious cycle, leaving the person with more symptoms and suffering.

So, my advise to you would be to stop worrying about your symptoms and try to relax your mind and divert your mental energy to other productive activities.

There are effective treatments available to tackle your OCD and anxiety-related symptoms. This can be in the form of medication or psychological therapies like CBT. Also relaxation therapies, like progressive muscle relaxation, applied relaxation, deep breathing, yoga etc., can also be very helpful. You may try the relaxation therapies I suggested below at home before you see a doctor for CBT and medication.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor